Matching (20) Match items in column A to column B

Column a Column b
1.
A.
True or False: Prerenal oliguria is a reversible stage of acute renal failure.
2.
B.
A patient with cirrhosis has begun displaying signs and symptoms of hepatic encephalopathy. The nurse prepares to administer lactulose per the prescriber’s order. The nurse understands that this drug has been ordered to
a. reduce cerebral edema.
b. reduce abdominal ascites.
c. lower ammonia levels.
d. reduce the hepatic enzymes.
3.
C.
The nurse is working with a group of obese patients. One states, “My goal is to reduce my weight from 280 pounds to 230 pounds in the first 6 months.” What response by the nurse would be most appropriate for this patient?
a. “That is a realistic goal for your weight-reduction program.”
b. “Because most weight loss occurs in the first 6 months, you should aim for 200 pounds.”
c. “Weight loss of more than 20 pounds in 6 months could be dangerous.”
d. “Safe and maintainable weight loss should be about 10% of body weight in 6 months.”
4.
D.
A patient has been prescribed once daily sustained-release diethylpropion (Tenuate) for weight loss. When providing education about the administration of this drug, the nurse should instruct the patient to take the medication
a. just prior to bedtime.
b. once daily before breakfast.
c. 1 hour prior to meals.
d. during the midmorning.
5.
E.
The nurse reviews the patient data and health history of a patient who is prescribed tegaserod (Zelnorm) for treatment of IBS. For which of the following patients should the nurse question the order? (Select all that apply.)
a. The patient who is a 56-year-old male.
b. The patient who has irritable bowel syndrome–constipation.
c. The patient who has a history of sulfa allergy.
d. The patient who is a chronic dialysis patient.
e. The patient who is a 40-year-old female.
6.
F.
The nurse is caring for an obese patient who is tearful and wants diet pills to control the weight. Select the most appropriate response by the nurse.
a. “Let’s begin with a comprehensive diet, exercise, and behavior management program.”
b. “Drugs are the cornerstone of an effective weight-loss program for people who are obese rather than just overweight.”
c. “Drugs are indicated only for patients who have no health risks from their obesity.”
d. “Drugs produce an excessively rapid weight loss, which could be hazardous to your heart.”
7.
G.
A patient who should be routinely evaluated for peptic ulcer disease is one who is
a. taking 6 to 8 tablets of acetaminophen per day.
b. being treated with high-dose oral glucocorticoids.
c. experiencing work-related stress.
d. routinely drinking alcoholic beverages.
8.
H.
True or False: Esophagitis pain is similar in location and pattern to myocardial chest pain.
9.
I.
Cholelithiasis is present in ____ % of patients who have acute cholecystitis
10.
J.
The nurse is providing education to a patient with ulcerative colitis who is being treated with sulfasalazine (Azulfidine). What statement by the patient best demonstrates understanding of the action of sulfasalazine?
a. “It treats the infection that triggers the condition.”
b. “It reduces the inflammation.”
c. “It enhances the immune response.”
d. “It increases the reabsorption of fluid.”
11.
K.
A patient with a history of chronic alcohol abuse has been admitted to the unit with cirrhosis. Upon review of the patient’s laboratory test results, the nurse notes that the ammonia level is 218. What medication should the nurse prepare to administer?
a. 0.9% NS
b. Lactulose
c. Docusate sodium (Colace)
d. Polyethylene glycol (MiraLax)
12.
L.
People with alcoholism and those who take isoniazid should be monitored for which vitamin B6–related complications? (Select all that apply.)
a. Sprue
b. Glossitis
c. Microcytic anemia
d. Seborrheic dermatitis
e. Changes in neurologic function
13.
M.
The nurse is providing education to a patient who has been prescribed both an antacid and ranitidine (Zantac). Which instruction should the nurse give the patient about taking the medications?
a. “Take the antacid 1 hour after the ranitidine.”
b. “The antacid and ranitidine should be taken at the same time for better effect.”
c. “Take the antacid 15 minutes before the ranitidine.”
d. “Take the antacid 30 minutes after the ranitidine.”
14.
N.
The nurse is preparing to administer medications to a patient taking sucralfate (Carafate) and ciprofloxacin (Cipro). The drugs are ordered for 0900. In what manner should the nurse proceed to administer the drugs?
a. The nurse should administer the drugs with a full glass of water.
b. The nurse should ask the prescriber to change the times to prevent concurrent administration.
c. The nurse should administer the two drugs at same time with food.
d. The nurse should administer the ciprofloxacin 15 minutes before the sucralfate.
15.
O.
uremia
16.
P.
Which of the following findings would rule out a diagnosis of irritable bowel syndrome in a patient with chronic diarrhea?
a. Negative stool leukocytes
b. Intermittent constipation
c. Abdominal pain and distention
d. Bloody stools
17.
Q.
What problem(s) is a patient likely to experience in end-stage renal disease?
a. Proteinuria
b. Polyuria and nocturia
c. Uremia
d. Hematuria
18.
R.
7. Z.C. is a 49-year-old man with autosomal dominant polycystic kidney disease (ADPKD). His kidneys are enlarged with multiple urine-filled cystic lesions. Z.C. is currently in a stage of renal insufficiency with a GFR of about 20% of normal. He suffers from recurrent urinary tract infections and chronic anemia. In counseling Z.C. about the risk of transmitting the disorder to his offspring, which of the following statements would be correct?
a. Each offspring has a 50% chance of developing the disease.
b. Each offspring has a 25% chance of developing the disease.
c. Each offspring has a 50% chance of being a carrier.
d. Only boys are affected, whereas girls are carriers.
19.
S.
The nurse at a public health clinic is assessing a patient’s risks for heart disease. A patient who has a BMI of 28 would require which intervention?
a. No intervention is indicated; the patient’s BMI is within normal limits.
b. The patient should be instructed in methods for gaining weight
c. The patient should be educated about weight reduction.
d. The patient should be referred for surgical intervention for extreme obesity.
20.
T.
A pregnant woman tells the nurse that she takes daily vitamin supplements. Since learning of her pregnancy, she has increased her vitamin A supplement to 1200 RAEs per day. The nurse should
a. confirm that this dose is appropriate during pregnancy.
b. encourage the patient to increase the dose to 1500 RAEs to promote the development of the central nervous system of the fetus.
c. recommend that the patient reduce the dose to less than 700 RAEs, because higher doses may be teratogenic.
d. inform the patient that because vitamin A is water soluble, large doses are needed to maintain the vitamin in the system.